MAUDE Adverse Event Report: SPECTRANETICS CORPORATION VISISHEATH DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION VISISHEATH DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 501-116
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Great Vessel Perforation (2152); Pericardial Effusion (3271)
Date of Event 03/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead due to fracture.A spectranetics lld lead locking device (lld) was attempted to be inserted onto the lead to provide traction, but was unsuccessful.Beginning with a spectranetics 16f glidelight laser sheath, along with a spectranetics large visisheath dilator sheath, advancement was made down the lead, but stalled at the distal end of the proximal coil.When removing the devices, the patient's blood pressure dropped and a pericardial effusion was detected via transesophageal echocardiography (tee), and it was suspected there was a superior vena cava (svc)/innominate junction perforation.Medication was administered; however, did not stabilize the patient immediately.After some time, the patient's blood pressure increased, and the injury clotted and healed.The decision was made to abandon the lead to extract at a later date; therefore, the patient was monitored and sent for imaging.The patient survived the procedure.This report captures the visisheath in use when the perforation occurred, requiring intervention.There was no alleged malfunction of the spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
A3b) patient gender - not available from facility.A4) patient weight - not available from facility.H3) the visisheath was discarded, thus no product investigation was performed.H6) per ifu, perforation is listed as a potential adverse event with use of the visisheath device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
VISISHEATH DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key24783462
Report Number3007284006-2026-00115
Device Sequence Number9904702
Product Code DRE
UDI-Device Identifier00813132020408
UDI-Public(01)00813132020408(17)280107(10)0303667893
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K092378
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number501-116
Device Catalogue Number501-116
Device Lot Number0303667893
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Initial Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/07/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 6944 RV ICD LEAD.; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH.; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.; SPECTRANETICS LLD LEAD LOCKING DEVICE.
Patient Age73 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite